|h.i.v./h.c.v. and psoriatic arthritis treatment options?
Nov 23, 2013
I have been diagnosed w/both h.I.v. (88) h.c.v.(99) and have struggled with chronic pain for the last ten years. Recently I was diagnosed w/psoriatic arthritis as my pain issues were becoming worse and in new areas, I went to a rheumatoid specialist. I have had injections in some areas which helped, like my knees and elbows. I have it the worst in my lower back and recently had injections in my sacroiliac joints( little over a week ago), but had little relief. The specialist has told me I am unable to take any of the p.a. Med.s due to my Co infection. I take a lot of o.t.c. pain relievers and low dose of narcotics ( oxycodone), exercise, eat very well. I am on disability but supplement my income w/domestic work, some home healthcare, and live with/care for an aging parent. Point is I depend on the use of my body to keep a roof and care for myself and others. Recently, I am 51, the onset has become harder to manage and is bothering me in different areas as I mentioned. I have an appointment @a pain management clinic in a week or so. I know that I am a complicated case and don't expect this clinic to treat many if any Co infected people. I live on Oahu, in Hawaii and it is difficult to access practioners who treat this patient population. What do you consider reasonable treatment options, what should be avoided completely, and how do I best prepare for this appointment? I have a horrible reaction to prednisone, so bad I fact my p.c.p. won't prescribe it. There is no rhyme or reason to my pain. One day it's manegable, the next day I feel like I fell off a bridge and was hit by a truck. I don't eat processed foods and might have a drink if there is a celebration, but over all don't drink due to the health of my liver. My Med.s are truvada, esentress, mirtazipine,oxycodone, oxybutin (for hyperhydrosis). I take glucosomine, calcium, fish oil,multi vitamin, and a vitamin for my eyes ocuvite w/lutien. I generally take asprin, but sometimes I take ibuprofin, and rarely take tylenol. Sometimes naproxen but I get ulcers from it if I use it long term. Any ideas or advice is greatly appriciated. Mahalo a me Aloha, Eric
| Response from Dr. Taylor
Dear Eric, I am sorry that you are suffering. It is good to hear that you are going to see a new pain doctor. One piece of good news is that there will very soon be medications for hepatitis C that are safe for persons with psoriatic arthritis. In general, interferon is not a good choice to treat hep C when there is co-exisiting psoriatic arthritis. See if you can find a hepatitis C specialist who can treat your hepatitis C with the goal of curing it -- with pills alone, no interferon shots -- within the next few months or so. Better pills including sofosbuvir, will be available in 2014/2015...one was even approved today by the FDA (simeprevir). Cure of hepatitis C decreases the chance of getting sick or dying from this liver disease. Getting cured of hep C may open up more options regarding treating your psoriasis. The best hep C pills are dependent on what genotype you have (what strain of the virus, 1a, 1 b, 2, etc) so check with your doctor and find out what your genoype is.
Regarding your multivitamin, check to make sure that it does NOT contain iron -- avoiding iron in the pill would be best in the setting of hepatitis C. It is fine to eat foods that contain iron.
It is good to hear that you are getting exercise. This is important when we are contending with pain. Keeping mobile and active is very important. I wish you all the best.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hairy Tongue After Anal Sex Worried I Have HIV
- Pain In Penis After Sex With Hooker What Are The Chances Of HIV
- Rectal Bleeding After Vaginal Sex Without Condom Does It Mean I Have HIV
- Sore On Mouth After Licking Penis Worried I Have HIV
- White Bumps After Anal Sex Top Sign Of HIV AIDS
- Can You Get Genital Herpes From A Cold Sore?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.